MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-44G
Medical Device Problem Codes Material Erosion (1214); Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Ambulation or Postural Difficulties (2544)
Date of Event 10/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left hip was revised due to trunnion wear and head dissociation.Intra-operatively, it was discovered the trunnion dug through the liner and was articulating against the shell, causing additional wear.Metallosis was also noted.The stem, head, and liner were revised.Rep can provide pictures, and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation device not returned.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation of the metal head from the accolade stem and wear (metallosis) involving a trident liner was reported.Conclusion: based on the information provided there is no indication or allegation that the device reported in this investigation contributed to the event and is therefore considered concomitant.Visual inspection of the returned device indicated that it is severely damaged on the rim.Damage is consistent with articulation against the severely worn stem.Metallosis is the abnormal buildup and deposition of metallic debris into the periprosthetic soft tissues and adjacent bone from the weight-bearing surface of metal on metal joint replacements.The trident liner is not a metal device and hence cannot contribute to metallosis.A full investigation is completed on the accolade stem and metal head.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG INSERT 44MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key15805913
Report Number0002249697-2022-01647
Device Sequence Number17510732
Product Code LPH
UDI-Device Identifier07613327025385
UDI-Public07613327025385
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model Number623-00-44G
Device Catalogue Number623-00-44G
Device Lot NumberMKEL10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale